MAUDE Adverse Event Report: LIVANOVA USA INC ENDOSCOPIC VEIN HARVESTING SYSTEM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

LIVANOVA USA INC ENDOSCOPIC VEIN HARVESTING SYSTEM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number VC17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been received at livanova usa inc for investigation.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has received a report that, during a procedure using a endoscopic vein harvesting system, the spoon broke off in the patient's leg.The part was retrieved.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The components of the kit were inspected.The components were all found to appear defect free and without damage, with exception of the spoon retractor.The spoon retractor rail was found to be dethatched from the spoon retractor shaft.The spoon and rail were reassembled and inspected to identify the damage that caused the separation between the components.It was observed that the proximal end of the rail fit appropriately into the handle of the retractor spoon.On the distal, spoon end, it was observed that the two tabs extending from the rail that engage into the proximal end of the spoon were missing, and the areas where the tabs were supposed to be were malformed.The retractor spoon was found to be damage and defect free.A review of the dhr did not identify any deviation or non-conformity relevant with the case.The investigation confirmed the reported event.The failure is ascribable to a molding defect during the manufacture of the retractor rail.This component is supplied by an outside manufacturer.To prevent reoccurrence, a supplier quality notification has been issued.As this is the unique event in the last 12 months and the risk associated to this type of event is acceptable, no other corrective action will be undertaken livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ENDOSCOPIC VEIN HARVESTING SYSTEM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key9201888
Report Number1718850-2019-00021
Device Sequence Number16920845
Product Code GEI
UDI-Device Identifier10803622132381
UDI-Public(01)10803622132381(240)VC17(17)220630(10)1916900207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberVC17
Device Lot Number1916900207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1